TITLE

An evolution of minimal surfaces with Plateau condition

AUTHOR(S)
Chang, Kung-ching; Liu, Jia-quan
PUB. DATE
February 2004
SOURCE
Calculus of Variations & Partial Differential Equations;Feb2004, Vol. 19 Issue 2, p117
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
In this paper, we continue our study on the heat flow for the minimal surface with Plateau boundary condition in. The aim in introducing the heat flow is to establish the Morse theory, the minimax methods for minimal surfaces spanned by a curve G. In contrast with the previous paper, now we are concerned with minimal surfaces in a compact Riemannian manifold N rather than that in the Euclidean space.
ACCESSION #
13604399

 

Related Articles

  • The wetted solid—A generalization of the Plateau problem and its implications for sintered materials. Salamon, Peter; Bernholc, J.; Berry, R. Stephen; Carrera-Patiño, Martin E.; Andresen, Bjarne // Journal of Mathematical Physics;Mar1990, Vol. 31 Issue 3, p610 

    A new generalization of the Plateau problem that includes the constraint of enclosing a given region is introduced. Physically, the problem is important insofar as it bears on sintering processes and the structure of wetted porous media. Some primal and dual characterizations of the solutions...

  • Heat Flow for the Minimal Surface with Plateau Boundary Condition. Chang, Kung Ching; Liu, Jia Quan // Acta Mathematica Sinica;2003, Vol. 19 Issue 1, p1 

    The heat flow for the minimal surface under Plateau boundary condition is defined to be a parabolic variational inequality, and then the existence, uniqueness, regularity, continuous dependence on the initial data and the asymptotics are studied. It is applied as a deformation of the level sets...

  • A Remark on the Heat Equation and Minimal Morse Functions on Tori and Spheres. Moreno, Carlos Cadavid; Vélez Caicedo, Juan Diego // Ingeniería y Ciencia;ene-jun2013, Vol. 9 Issue 17, p11 

    Let (M; g) be a compact, connected riemannian manifold that is homogeneous, i.e. each pair of points p; q ε M have isometric neighborhoods. This paper is a first step towards an understanding of the extent to which it is true that for each "generic" initial condition ƒ0, the solution to...

  • The Chebyshev norm on the lie algebra of the motion group of a compact homogeneous Finsler manifold. Berestovskii, V. N.; Nikonorov, Yu. G. // Journal of Mathematical Sciences;Aug2009, Vol. 161 Issue 1, p97 

    In this paper, we prove that the natural metric on the connected component of the unit in the (Lie) motion group of a compact Finsler manifold supplied with its inner metric generates a bi-invariant inner Finsler metric. The latter is defined by the invariant Chebyshev norm on the Lie algebra of...

  • The p-Harmonic Heat Flow with Potential into Homogeneous Spaces. Liu Xian Gao; Li Sheng Hong // Acta Mathematica Sinica;2002, Vol. 18 Issue 1, p21 

    In this paper we prove the existence of global weak solutions of the p-harmonic flow with potential between Riemannian manifolds M and N for arbitrary initial data having finite p-energy in the case when the target N is a homogeneous space with a left invariant metric.

  • Helicoids and axially symmetric minimal surfaces in 3-dimensional homogeneous spaces. Bekkar, M.; Bouziani, F.; Boukhatem, Y.; Inoguchi, J. // Differential Geometry--Dynamical Systems;2007, p21 

    The Bianchi-Cartan-Vranceanu spaces are Riemannian 3-manifolds whose isometry groups have at least 4-dimension and not of constant negative curvature. In this paper we study helicoids and axially symmetric minimal surfaces in the Bianchi-Cartan-Vranceanu spaces. In particular, axially symmetric...

  • Tensor product surfaces of a Euclidean space curve and a Lorentzian plane curve. Ilarslan, Kazim; Ne�ovic, Emilija // Differential Geometry--Dynamical Systems;2007, p47 

    In this paper, we study the surfaces f(t; s) = a(t) ? �(s) in the semi-Euclidean space R63, which are the tensor product of a Euclidean space curve a(t) and a Lorentzian plane curve �(s). In particular, we classify all minimal and totally real tensor product surfaces a(t) ? �(s)...

  • ON MINIMAL SURFACES SATISFYING THE OMORI–YAU PRINCIPLE. BORBÉLY, ALBERT // Bulletin of the Australian Mathematical Society;Aug2011, Vol. 84 Issue 1, p33 

    Complete minimal immersions satisfying the Omori–Yau maximum principle are investigated. It is shown that the limit set of a proper immersion into a convex set must be the whole boundary of the convex set. In case of a nonproper and nonplanar immersion we prove that the convex hull of the...

  • On One Family of Minimal Tori in ℝ3 with Planar Embedded Ends. Shamaev, E. A. // Siberian Mathematical Journal;Nov2005, Vol. 46 Issue 6, p1135 

    We construct new examples of complete minimal tori in the three-dimensional Euclidean space with an arbitrary even number n ≥ 6 of planar embedded ends.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics